Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 4, 2012, 3:06 PM CDT for Marion County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 4, 2012, 3:35 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS84 KJAN 042006 SPSJAN MSZ072-042035- MARION MS- 306 PM CDT SAT AUG 4 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT SAT AUG 4 2012 ...STRONG THUNDERSTORM PUSHING WEST INTO THE SOUTHERN HALF OF MARION COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 4 MILES NORTHEAST OF PINEBUR AT 306 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3129 8984 3127 8965 3108 8966 3107 8986 TIME...MOT...LOC 2006Z 094DEG 6KT 3117 8966 $$ BYB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:38 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 4, 10:38 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1038 AM CDT SAT AUG 4 2012 .UPDATE...MOST GUIDANCE STILL INDICATES THAT AN ACTIVE DAY FOR CONVECTION IS IN STORE FOR AREAS MAINLY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. THERE IS LITTLE TO NO CONVECTIVE INHIBITION AND PRECIPITABLE WATER IS GREATER THAN 2 INCHES. THIS COMBINED WITH LESSENING RIDGE INFLUENCE SHOULD ALLOW FOR AN ABUNDANCE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE ONLY CHANGES TO THE FORECAST FOR THIS UPDATE WERE TO THE HOURLY TEMPS AND DEWPTS. /27/ && .AVIATION...SOME EARLY MORNING STRATUS WAS HANGING ON AT 14Z AROUND MEI BUT VFR CONDITIONS WERE BEING OBSERVED ELSEWHERE AND WILL PREVAIL INTO THE AFTERNOON. AFTERNOON SHOWER/TSTM ACTIVITY WILL BE GREATEST FOR THE GTR/MEI/HBG AREA AND HIRES MODELS SHOW THIS CONVECTIVE PRECIPITATION SPREADING SW ACROSS GWO/JAN/HKS THIS EVENING BEFORE DISSIPATING. VFR CONDITIONS WILL PREVAIL TONIGHT BUT STRATUS/FOG DEVELOPMENT IS EXPECTED AROUND 11Z AGAIN SUNDAY MORNING. GREATER COVERAGE OF TSTMS IS EXPECTED SUNDAY. /22/ && .PREV DISCUSSION... /ISSUED 452 AM CDT SAT AUG 4 2012/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT... THE PERSISTENT SUBTROPICAL RIDGE AXIS CONTINUES TO HAVE A STRONG INFLUENCE OVER THE ARKLAMISS WEATHER RESULTING IN TYPICAL HOT AND HUMID CONDITIONS. MEANWHILE...SHORTWAVE ENERGY IN THE WESTERLIES HAS BEEN FUNNELED SOUTHWARD AROUND THE EASTERN PERIPHERY OF THE RIDGE AND INTO THE RIDGE WEAKNESS EAST OF THE ARKLAMISS...WHERE IT HAS HELPED TO ENHANCE CONVECTIVE DEVELOPMENT. FOR THE NEXT COUPLE OF DAYS...WE SHOULD SEE THE RIDGE LESSEN ITS GRIP OVER THE ARKLAMISS AND THIS WILL ALLOW FOR A MORE CONVECTIVE-FRIENDLY ENVIRONMENT TO DEVELOP. FOR TODAY AND TONIGHT...MOST GUIDANCE INDICATE THAT AN ACTIVE DAY FOR CONVECTION IS IN STORE FOR AREAS MAINLY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR --- EXPECT MIXED LAYER CAPE TO EXCEED 3000 J/KG WITH LITTLE TO NO CONVECTIVE INHIBITION AND PRECIPITABLE WATER > 2 INCHES COMBINED WITH LESSENING RIDGE INFLUENCE AND THE APPROACH OF AN MID LEVEL TROUGH OVER THE NE GULF TO ALLOW FOR AN ABUNDANCE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FAIRLY STRONG NORTHEAST FLOW ALOFT WOULD SUGGEST THIS ACTIVITY WILL DEVELOP SOUTHWESTWARD AS WE GO INTO THE LATE AFTN/ EARLY EVENING...WITH GREATER COVERAGE OF STORMS THAN EXPERIENCED IN RECENT DAYS. STEEP LOW LEVEL LAPSE RATES WILL SUPPORT A FEW WET MICROBURSTS AND WILL MENTION THIS IN THE HWO. CONFIDENCE IS LOW CONCERNING JUST HOW FAR WEST THE CONVECTION WILL DEVELOP AS WE GO INTO THE EVENING BUT EXPECT AS IT MOVES INTO THE TEETH OF THE RIDGE AND WITH NOCTURNAL COOLING THE TSTMS SHOULD FIZZLE OUT SHORTLY AFTER SUNSET. FOR SUNDAY AND SUNDAY NIGHT...CONVECTIVE ACTIVITY MAY BE GREATER THIS PERIOD AS A STRONGER SHORTWAVE TROUGH IN THE WESTERLIES HELPS TO PUSH A FRONTAL BOUNDARY TOWARD NORTHERN PORTIONS OF THE ARKLAMISS WHILE THE MID LEVEL TROUGH OVER THE GULF HELPS TO ENHANCE CONVECTIVE ACTIVITY FOR SOUTHERN PORTIONS OF THE ARKLAMISS. A SIMILAR UNSTABLE/MOIST AIRMASS WILL EXIST FOR THE AFTERNOON HOURS...BUT THE PRIME AXIS OF DEVELOPMENT IS FORECAST BY MOST GUIDANCE TO SHIFT FARTHER WEST RESULTING IN GREATER THUNDERSTORM POTENTIAL FOR THE DELTA REGION IT WOULD SEEM. ALSO...WITH THE FRONTAL BOUNDARY INFRINGING ON NORTHERN PORTIONS OF THE ARKLAMISS TOMORROW NIGHT...HAVE OPTED TO CARRY SHOWER/THUNDERSTORM CHANCES DEEPER INTO THE OVERNIGHT ALONG THE HWY 82 CORRIDOR. ONCE AGAIN...THERE WILL BE A RISK FOR MICROBURST ACTIVITY AS THE RIDGE ALLOWS FOR A LATE ENOUGH START TO THE CONVECTION TO ALLOW FOR STRONG HEATING AND DESTABILIZATION AND STEEP LOW LEVEL LAPSE RATES. /EC/ LONG TERM...MONDAY THROUGH SATURDAY...THE LONG TERM SHOWS PROMISE FOR MORE RAIN CHANCES AND DEPENDING ON HOW SOME FEATURES PLAY OUT...THIS COULD COME TO FRUITION. BY 12Z MONDAY...MODELS SHOW A WEAK BOUNDARY MOVING SOUTH TOWARD OUR REGION. IN ADDITION...THERE IS ALSO AN INVERTED TROUGH/SFC LOW THAT IS MOVING WEST ACROSS THE NORTHERN GULF. THIS IS THE SAME SYSTEM THAT THE NATIONAL HURRICANE CENTER IS CURRENTLY MONITORING EAST OF FLORIDA. IT STILL LOOKS LIKE AS THIS SFC LOW MOVES ACROSS THE NORTHERN GULF...IT SHOULD NOT DEVELOP INTO ANYTHING MUCH STRONGER DUE TO ITS INTERACTION WITH FLORIDA. SOME MODELS ALSO SHOW A LITTLE MORE INTERACTION WITH LAND AS IT TRACKS WEST...WHICH WOULD SERIOUSLY LIMIT ANY STRENGTHENING POTENTIAL. IT DOES NOT APPEAR THAT THE FRONTAL BOUNDARY WILL FULLY MAKE ITS WAY THROUGH THE CWA BUT SHOULD LINGER ENOUGH TO HELP PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORMS EACH AFTERNOON IN THE WARM AIRMASS...IN ADDITION TO THE EFFECTS OF THE SFC LOW. BY WEDNESDAY AFTERNOON...THE SFC LOW WILL HAVE MOVED TO OUR WEST...BUT RAIN CHANCES WILL STILL CONTINUE AS UPPER LEVEL TROUGHING REMAINS OVER THE AREA. THIS WILL PULL OFF TO THE EAST BY WEEKS END AND ALLOW FOR UPPER RIDGING TO MOVE BACK OVER THE AREA. AT THIS SAME TIME...ACCORDING TO THE GFS AND ECMWF...ERNESTO APPEARS TO MOVE INTO THE CENTRAL MEXICO AND NOT HAVE ANY IMPACT ON THE ARKLAMISS REGION. HOWEVER...WE ALL KNOW THAT THIS COULD CHANGE AND RESIDENTS STILL SHOULD KEEP A WATCHFUL EYE AS THIS SYSTEM ENTERS THE GULF OF MEXICO LATE IN THE WEEK. TEMPERATURES DURING THE PERIOD WILL BE A LITTLE COOLER THAN WE HAVE BEEN SEEING GIVEN ADDITIONAL CLOUD COVER AND POTENTIAL FOR RAIN....BUT HIGHS SHOULD MAKE IT INTO THE LOWER TO MAYBE MID 90S. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 74 94 73 / 39 16 57 20 MERIDIAN 93 73 94 71 / 57 25 55 20 VICKSBURG 95 75 93 73 / 20 13 51 20 HATTIESBURG 93 74 95 73 / 60 23 58 29 NATCHEZ 93 74 92 73 / 30 19 64 23 GREENVILLE 97 77 95 76 / 14 11 48 31 GREENWOOD 95 75 95 74 / 26 13 56 33 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/22/EC/28
Hazardous weather outlook, Aug 4, 1:55 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT SAT AUG 4 2012 MSZ029>033-037>039-043>046-048>066-072>074-051900- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 155 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS WILL BE POSSIBLE THROUGH EARLY THIS EVENING. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING A QUICK ONE TO TWO INCHES OF RAINFALL. STRONG DAYTIME HEATING COMBINED WITH AN ABUNDANCE OF MOISTURE WILL MAKE FOR VERY UNSTABLE CONDITIONS...AND SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH...NICKEL TO QUARTER SIZED HAIL...AND A QUICK ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE AREA OF GREATEST RISK WILL BE ACROSS THE HIGHWAY 82 CORRIDOR. AN APPROACHING COLD FRONT WILL COMBINE WITH STRONG DAYTIME HEATING...AND A VERY MOIST AIRMASS TO MAKE FOR VERY UNSTABLE CONDITIONS...AND LEAD TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ074-075-MSZ018-019-025>028-034>036-051900- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- 155 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH...NICKEL TO QUARTER SIZED HAIL...AND A QUICK ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. AN APPROACHING COLD FRONT WILL COMBINE WITH STRONG DAYTIME HEATING...AND A VERY MOIST AIRMASS TO MAKE FOR VERY UNSTABLE CONDITIONS...AND LEAD TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ007>009-015-016-023>026-MSZ040>042-047-051900- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- WARREN- 155 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 4, 2:48 PM CDT, 18 minutes before
MSZ073-042015-
LAMAR MS-
248 PM CDT SAT AUG 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT AUG 4 2012
...STORM WITH GUSTY WIND POTENTIAL MOVING WEST THROUGH CENTRAL LAMAR
COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH
WIND GUSTS WAS LOCATED 4 MILES NORTHWEST OF PURVIS AT 247 PM
CDT...MOVING WEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3107 8963 3108 8964 3128 8965 3128 8936
3113 8934 3110 8935 3109 8938 3110 8939
3106 8963
TIME...MOT...LOC 1947Z 085DEG 6KT 3118 8945
BYBSpecial weather statement, Aug 4, 3:06 PM CDT, 0 minutes before
MSZ072-042035- MARION MS- 306 PM CDT SAT AUG 4 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT SAT AUG 4 2012 ...STRONG THUNDERSTORM PUSHING WEST INTO THE SOUTHERN HALF OF MARION COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 4 MILES NORTHEAST OF PINEBUR AT 306 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3129 8984 3127 8965 3108 8966 3107 8986 TIME...MOT...LOC 2006Z 094DEG 6KT 3117 8966 BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:16 PM CDT | Flash Flood Warning | JAN | Covington, Simpson, Smith | 119 min |
| Aug 3, 7:39 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Aug 4, 2:48 PM CDT | Special Weather Statement | JAN | Lamar | 27 min |
| Aug 4, 3:55 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 4, 4:21 PM CDT | Special Weather Statement | JAN | Covington | 29 min |
| Aug 4, 4:50 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Aug 4, 5:45 PM CDT | Special Weather Statement | JAN | Leake, Scott | 30 min |
| Aug 4, 6:04 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
| Aug 4, 6:26 PM CDT | Special Weather Statement | JAN | Newton | 39 min |
| Aug 4, 6:34 PM CDT | Special Weather Statement | JAN | Simpson | 41 min |
| Aug 4, 6:36 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Aug 4, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 32 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.